Do changes in supplements make a big difference?

I've recently changed the brand of Vit D3 I take (I was on holiday when I ran out and bought what they had in the Aussie chemist, no other reason), and the pain in my Achilles has returned to the extent I'm practically limping, and going for a short run leaves me in agony for days. (I haven't been like that since last year, before I started taking Vit D and while my prev GP was refusing to prescribe levo because I "was cured and didn't need it any more"). At about the same time my levo brand was changed - I'd been on 75 mcg made up of a 25 plus a 50, then taking 50 plus 2x25 or 2 x50 to finish off what I had left when my GP increased my dose to 100 after my last blood test. I'm now dispensed 100mcg of a different brand.

What do you think - is it the change in levo, the change in Vit D or a bit of both? I can do something about the D3 myself, but if it's the levo.....

7 Replies
oldestnewest

Achilles_Pain,

Well you can check out the D3 yourself and if the pain doesn't resolve it seems likely it is 100mcg Levothyroxine brand which is causing problems. You can ask you pharmacist to dispense the 50mcg or 25mcg brands you previously had no problem with.

Reply

Thanks. If they have that brand in 100s. Next time I get my prescription filled I'll ask about different brands. The trouble will be trying to remember the brand I was on for the 50s and 25s.

Reply

Achilles_Pain,

Mercury Pharma 25mcg, 50mcg & 100mcg

Actavis (also known as Almus) 50mcg and 100mcg

Wockhardt 25mcg

Teva (available since 17 October) 12.5mcg, 25mcg, 50mcg, 75mcg, 100mcg.

1 like
Reply

Always stick to a brand you are happy with as the fillers are ok for you if you haven't had any problems.

I also found out many years ago when I was getting a different. Tans each month that the doses can vary slightly. The labs have to work within a tolerance for each dose level. Your previousbtand could have been at the higher end and your new dose at the lower end for instance. It's something we can't check so better to not be chopping and changing.

Reply

Thanks. I didn't realise there was a tolerance range, I thought the issue was the fillers used to bulk them up to be big enough to take. I already know the Wockhardt brand makes me ill and wouldn't touch them if my life depended on it, but the change since moving up to 100 mcg has been slow, and only since changing brand, not when I was making up 100 from my remaining 50s and 25s, so far as I can determine.

Reply

May. R tolerance isn't quite the right word but I was alerted to it my the American lady Mary S, can't remember the name now but she said about there is a range thatcthe meds must be in so a 100 would be somewhere close to that figure above and below and they then stick to that value. So if take any meds then they could be slightly different meds. I asked if this was the same for the U.K. As I'd found a diffence even though fillers were identical and I was told most probably and it you were sensitive then would notice it more. Plus I'm a great believer in trying to keep everything the same as it's difficult enough as it is! At the time I was taking my dose in 25's so may be more obvious that it was different different

Reply

Popped in to the chemist today and spoke to the pharmacist who has agreed to get in a different brand for my next two prescriptions to see if it makes a difference. Hopefully I'll see an improvement over the next couple of months, otherwise it's back to the GP. I entered a Cross Country race which takes place in a week, looks like I'll be watching, not running. Oh well...

Reply

You may also like...